MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 5MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 5MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100515
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A photo of the concomitant prowler 14 microcatheter was provided on (b)(6) 2021.The product analysis lab reviewed the photo.Based on the photo, it can be determined that the 150cm x 50cm prowler 14 microcatheter has a break in the integrity of the shaft wall where it can be seen that the 5mm x 15cm deltafill 10 coil protrudes from the area where the break is observed.Due to the distance in which the photo was taken, it cannot be determined if the coil has some damage on it, when the device returns a microscopic evaluation will be carried out.No other damages could be noted on the picture.Further investigation will be performed once the device returns for analysis to address the reported issues related to the resistance / friction encountered and the issue related to the coil becoming stuck in the microcatheter.A review of manufacturing documentation associated with this lot (30452192) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00320.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an aneurysm embolization procedure targeting a giant basilar artery aneurysm, after the physician had already successfully placed seven (7) different coils using the 150cm x 50cm prowler 14 microcatheter (606151fx / 30289569), while trying to finalize coiling using the 9mm x 25cm deltafill 10 coil (dlf100925 / 30395326), there was resistance encountered during the advancement attempt.The physician removed the coil and made another attempt to advance the coil the smaller coil, a 5mm x 15cm deltafill 10 (dlf100515 / 30452192).The same resistance was encountered and it was reported that the coil became stuck in the microcatheter and the physician could not remove the coil.He decided to remove the coil/microcatheter system out of the patient; the physician checked the device on the table and noted that the prowler 14 microcatheter has a hole in it; there was a visible kink on the prowler 14 microcatheter.Continuous flush had been maintained through the microcatheter.It was reported that the 9mm x 25cm deltafill 10 coil that was removed was not stretched, it was still attached to the delivery system.There was no blood flow reduction / restriction as a result of the reported issue.The physician decided to finish the procedure without attempting to introduce additional coils; the procedure was considered complete with the implantation of the 7 coils.The patient is reported as stable.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on (b)(6) 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00319 and 3008114965-2021-00320.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an aneurysm embolization procedure targeting a giant basilar artery aneurysm, after the physician had already successfully placed seven (7) different coils using the 150cm x 50cm prowler 14 microcatheter (606151fx / 30289569), while trying to finalize coiling using the 9mm x 25cm deltafill 10 coil (dlf100925 / 30395326), there was resistance encountered during the advancement attempt.The physician removed the coil and made another attempt to advance the coil the smaller coil, a 5mm x 15cm deltafill 10 (dlf100515 / 30452192).The same resistance was encountered and it was reported that the coil became stuck in the microcatheter and the physician could not remove the coil.He decided to remove the coil/microcatheter system out of the patient; the physician checked the device on the table and noted that the prowler 14 microcatheter has a hole in it; there was a visible kink on the prowler 14 microcatheter.Continuous flush had been maintained through the microcatheter.It was reported that the 9mm x 25cm deltafill 10 coil that was removed was not stretched, it was still attached to the delivery system.There was no blood flow reduction / restriction as a result of the reported issue.The physician decided to finish the procedure without attempting to introduce additional coils; the procedure was considered complete with the implantation of the 7 coils.The patient is reported as stable.There was no report of any patient adverse event or complication.A photo of the concomitant prowler 14 microcatheter was provided on 16 july 2021.The product analysis lab reviewed the photo.[photo analysis]: based on the photo, it can be determined that the 150cm x 50cm prowler 14 microcatheter has a break in the integrity of the shaft wall where it can be seen that the 5mm x 15cm deltafill 10 coil protrudes from the area where the break is observed.Due to the distance in which the photo was taken, it cannot be determined if the coil has some damage on it, when the device returns a microscopic evaluation will be carried out.No other damages could be noted on the picture.The complaint device was received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 15cm deltafill 10 coil was received for analysis; it was received inside the concomitant 150cm x 50cm prowler 14 microcatheter.An attempt was made to remove the coil from the microcatheter, but it could not be removed.As a result, only a part of the 5mm x 15cm deltafill 10 coil could be visually inspected; the core wire and part of the embolic coil are observed protruding from the microcatheter.Microscopic inspection was performed on the part of the complaint coil that is visible and protruding from the microcatheter.The embolic coil was observed in stretched condition under microscopic magnification.Functional evaluation was precluded due to the condition of the returned device; the coil is stuck inside the microcatheter lumen and could not be removed.Part of the embolic coil that is observed protruding from the microcatheter is in stretched condition.A review of manufacturing documentation associated with this lot (30452192) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that the 5mm x 15cm deltafill 10 coil was the smaller coil used after the 9mm x 25cm deltafill 10 coil chosen as the final coil during the aneurysm embolization procedure targeting a giant basilar artery aneurysm encountered resistance during the advancement attempt.The 5mm x 15cm deltafill 10 coil encountered the same resistance as the 9mm x 25cm deltafill 10 coil; it was reported that the coil became stuck in the microcatheter and the physician could not remove the coil.He decided to remove the coil/microcatheter system out of the patient; the physician checked the device on the table and noted that the prowler 14 microcatheter has a hole in it; there was a visible kink on the prowler 14 microcatheter.Continuous flush had been maintained through the microcatheter.The complaint coil was received stuck inside the microcatheter; the attempt made to remove the coil from the microcatheter was unsuccessful.The observed condition of the returned complaint device is related to the issue reported in the complaint; it confirmed the reported issue.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contains the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the stretched condition of the coil cannot be conclusively determined; however, it is possible that when the same resistance was encountered as with the previous coil, force was inadvertently applied to move the coil; the attempt was not successful as it was documented in the complaint that this coil became stuck in the microcatheter and prompted the physician to remove both the coil / microcatheter system from the patient.When both the coil and microcatheter were removed; the physician checked the device and noted that the prowler 14 microcatheter has a visible kink.It is possible that the embolic coil became stretched when it encountered resistance and was subjected to inadvertent force during the attempt to have it removed from the microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 5mm x 15cm deltafill 10 coil left the manufacturing facility with the embolic coil in stretched condition as observed under magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of three (3) products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00319, 3008114965-2021-00320, and 3008114965-2021-00540.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL10 5MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12220327
Report Number3008114965-2021-00319
Device Sequence Number4508032
Product Code KRD
UDI-Device Identifier10886704077084
UDI-Public10886704077084
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberDLF100515
Device Catalogue NumberDLF100515
Device Lot Number30452192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer10/26/2021
10/27/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date10/26/2021
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL10 9MMX25CM; PRESHAPED PROWLER14 45TIP 2MRK
Patient Age32 YR